MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW 3.5X12; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

MEDOS INTERNATIONAL SàRL CH 4.0 PLY SCRW 3.5X12; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 1020-35-112
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/18/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Additional narrative: additional procode: kwp.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that (b)(6) 2020 during posterior cervical fusion surgery the patient died.The depuy synthes spine system utilized in this procedure was the symphony oct system.The instrumentation of the symphony screws was uneventful.The surgeon first instrumented c4-6 lateral masses, then c2 pars, and finally t1 pedicles.All screw placements were confirmed by the surgeon with fluoroscopy.The surgeon proceeded to perform the decompression with a c3-7 laminectomy.Afterwards the surgeon changed the vector of the patients head to re-align the spine after decompression.Approximately ten (10) minutes afterwards he began preparing two (2) 4.0mm rods.Prior to instrumentation of the rods, the patient began to lose sensory neuromonitoring signals.Approximately five (5) minutes later the patient loses motor signals and low blood pressure.At this moment there is an urgency to complete the construct and close the patient.The surgeon decided to use 3.5mm rods instead.All rods and set screws were implanted and final tightened as intended.The patient went into cardiac arrest approximately 5 minutes into closing.Approximately 1 hour afterwards, time of death was announced.There was no surgical delay.The procedure was successfully completed.Concomitant device reported: unknown setscrews (part# unknown, lot# unknown, quantity unknown) this report is for one (1) 4.0 ply scrw 3.5x12.This is report 4 of 4 for (b)(4).This report is linked to (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d6a: updated implantation date e1 : updated initial reporter name device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.0 PLY SCRW 3.5X12
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key11177399
Report Number1526439-2021-00158
Device Sequence Number4086004
Product Code NKG
UDI-Device Identifier10705034508689
UDI-Public10705034508689
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K181949
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1020-35-112
Device Catalogue Number102035112
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/18/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date01/15/2021
Supplement Report FDA Received Date02/05/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN LOCKING/SET SCREWS
Outcome Attributed to Adverse Event Death;
Patient Age80 YR